MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Model Number KD-VC611Q-07201S
Medical Device Problem Codes Sparking (2595); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no additional information of this event available at this time.The device is not returned, as such a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as the information becomes available.
 
Event or Problem Description
As reported for this event, during the therapeutic endoscopic retrograde cholangio-pancreatography (ercp) procedure the element incinerated and had sparks occurring during the cutting of papilla.The sparks were not generated by energization nor was the device dropped.No parts peeled or fell off into the patient.There was no adverse impact to the patient or the procedure.The procedure was completed using the same set of equipment.
 
Additional Manufacturer Narrative
Relevant additional information has been received for this event.This information is being provided in this supplemental report.Please see the updates in sections: g4, g7, h2, and h10.The full procedure name is endoscopic retrograde cholangio-pancreatography (ercp) sphincterotomy with site location the ampulla.The issue took place issue happened within seconds of the procedure starting.The wire was in contact with the tissue when the issue occurred.Settings were: for endocut i, effect 2, cut duration 2, cut interval 3; for forced coag mode, effect 2.
 
Additional Manufacturer Narrative
The device has not been return so an actual device evaluation is not done.However, evaluation is done with historical records and communication.This supplemental report is being submitted to provide this information.Reported issue for this event, during the therapeutic endoscopic retrograde cholangio-pancreatography (ercp) procedure the element incinerated and had sparks occurring during the cutting of papilla.The device history record review confirmed that there were no abnormalities in manufacturing related to this event.The device was manufactured in february 2019.Two pictures of the device were provided.Therefore, the investigation was implemented on the basis of the picture.There was a tear of the cutting wire near the tube hole at the distal end.A likely cause of the cutting wire tear might be the following.·high frequency current was applied between the cutting wire and the tissue at the point of the contact.As a result, the current density at the contact area increased, and the cutting wire became instantly hot.·high frequency current was applied when the cutting wire and the tissue were being close to each other.As a result, an electrical discharge occurred, and the cutting wire became instantly hot.The instructions for use includes the following statements: since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10337768
Report Number8010047-2020-04958
Device Sequence Number11557894
Product Code KNS
UDI-Device Identifier04953170371257
UDI-Public04953170371257
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-VC611Q-07201S
Device Lot Number92V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer08/07/2020
09/26/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/04/2020
10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1